Alert archive / Maine / Gale Warnings in 2020
Gale Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Jan 9, 2020, 3:01 PM EST. It took effect at Jan 10, 2020, 7:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2020, 3:01 PM EST (20:01 UTC)
- In effect from
- Jan 10, 2020, 7:00 AM EST
- Expired
- Jan 10, 2020, 3:07 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
773 WHUS71 KCAR 092001 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 301 PM EST Thu Jan 9 2020 ANZ050>052-100415- /O.CAN.KCAR.SC.Y.0002.000000T0000Z-200109T2200Z/ /O.NEW.KCAR.GL.W.0002.200110T1200Z-200110T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 301 PM EST Thu Jan 9 2020 ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM to 4 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
694 WHUS71 KCAR 092334 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 634 PM EST Thu Jan 9 2020 ANZ050>052-100745- /O.CON.KCAR.GL.W.0002.200110T1200Z-200110T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 634 PM EST Thu Jan 9 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet expected on the coastal waters and 2 to 4 feet on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM to 4 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
937 WHUS71 KCAR 100212 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 912 PM EST Thu Jan 9 2020 ANZ050>052-101015- /O.CON.KCAR.GL.W.0002.200110T1200Z-200110T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 912 PM EST Thu Jan 9 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet expected on the coastal waters and 2 to 4 feet on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM to 4 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ CB
282 WHUS71 KCAR 101145 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 645 AM EST Fri Jan 10 2020 ANZ050>052-101945- /O.CON.KCAR.GL.W.0002.200110T1200Z-200110T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 645 AM EST Fri Jan 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt. Seas 6 to 9 feet expected on the coastal waters and 2 to 4 feet on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM to 4 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
192 WHUS71 KCAR 101650 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1150 AM EST Fri Jan 10 2020 ANZ050>052-102100- /O.CON.KCAR.GL.W.0002.000000T0000Z-200110T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1150 AM EST Fri Jan 10 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 7 AM to 4 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ VJN
136 WHUS71 KCAR 102007 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 307 PM EST Fri Jan 10 2020 ANZ050>052-111000- /O.CAN.KCAR.GL.W.0002.000000T0000Z-200110T2100Z/ /O.NEW.KCAR.SC.Y.0003.200110T2007Z-200111T2300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 307 PM EST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kt. A few gusts up to 35 kt mainly Saturday afternoon. Seas 5 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 9, 11:42 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 9, 11:42 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1142 AM EST Thu Jan 9 2020
.SYNOPSIS...
High pres will build across the region this afternoon. A warm
front will lift across the area Fri. Low pressure will track
north of the state on Saturday. A cold front will follow this
low Saturday night while another low tracks along the boundary
on Sunday. High pressure will cross the region Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1140 AM update...Subzero wind chills will continue in northern
zones all day. Radiational cooling will get a brief window this
evening and have dropped tonight's lows in this update, but the
lows will occur before midnight as clouds will increase. Winds
will also increase later in the night. For tomorrow, a weak
clipper well to the north with minimal moisture will push a warm
front through the area. There's a powerful surge of warm air
advection that will push tomorrow's highs 20F or so above
today's readings...and around 10F above average. Dew points will
also surge some 20 degrees above today's readings. Also bumped
up winds along the coast Friday afternoon. Some gusts up to 35
mph are possible.
Previous Discussion...
Upper trof to exit the area this morning as intense low pres
continues to head into the Maritimes. Some decent snow shower
bands were detected by the radar this morning across eastern
Aroostook and back across the Mt Katahdin region. NW winds
leading to blowing and drifting snow. Decided to issue a Special
Weather Statement highlighting the blowing snow and low vsbys
through this morning. Snow showers will be ending later this
morning as the upper trof lifts off to the east and convergence
weakens. NW winds will drop off by early afternoon as high pres
to the s begins to move across the state. Cold day w/daytime
temps below normal.
High pres ridge moves to the east tonight w/WAA to begin to set
up. An inversion will set up this evening and w/clear skies
initially, temps will be able to drop quickly w/the cold air
being trapped at the sfc. There will be quite a temperature
contrast as the low lying areas will see temps near or below 0F,
especially across the northern 1/2 of the CWA. Elevated sites
will remain in the single digits. Downeast areas are expected to
see 10-15 degrees. Followed the GEM closely as it seems to
handle a setup such as this one. The NAM looked a tad too warm
w/its blyr. Clouds will be on the increase overnight as a warm
front apchs from the s. Temps will level off by around
midnight/1 AM and then begin to gradually warm as a strong llvl
jet(45-50 kts 925 mbs) helps bring the warmer air into the blyr.
SSE winds will increase to 10 to 15 mph by daybreak Friday. The
NAM and GEM show a small area of light snow moving into the
nwrn areas by early morning and then pushing east w/that llvl
jet and some llvl convergence. Stayed close to the daycrew's
thinking of 20-30% chance for light snow.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Low pressure tracking well north of Maine Friday will drape a
weak front across the region. This will bring the chance for
some light showers or drizzle to the forecast area through the
afternoon. There remains the chance for freezing drizzle if warm
layer aloft lifts far enough north. Will keep mention of it in
the forecast, but the St. John Valley and Crown of Maine may
remain cool enough for primarily light snow showers. This
boundary will lay groundwork for high impact system this
weekend.
Maine remains in a broad warm sector Friday night as main boundary
stalls to the west. To the south, SW flow plays large role in
advecting anomalous moist air into the region with PWATs
approaching 1.25” across Interior Downeast through Sunday. To
the west, strong high pressure tracks out of the upper Midwest
into central Ontario, increasing the pressure gradient over the
region and keeping cold surface air in the region.
Good agreement in guidance at this stage increases confidence
for initial warm plume of moisture to work into Maine Saturday.
With Friday’s warm advection taking place and no strong cold
push from the NW, rain is expected to be primary weather type
across the north through Saturday afternoon. The aforementioned
high pressure will begin to track east Saturday evening and
overnight, bringing cold air to the mid and low levels ahead of
another round of moisture Saturday night into Sunday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The system on Sunday will have very good dynamics combined with
a moist environment to create the potential for significant
wintry precipitation. Rain will change to snow across the
north Saturday night, becoming heavy at times in a region of
strong frontogenesis, perhaps a signal of strong banding with
enhanced snow rates from Clayton Lake to Presque Isle northward.
There remains lesser confidence of precip types across central
areas. Cold air remains trapped at the surface via strong sfc
NE flow with warming aloft from advancing system. This creates a
scenario for sleet and ice accumulations across the Central
Highlands, Southern Aroostook, Bangor Region, and Upper
Penobscot Valley. Interior Downeast will see some freezing rain
as well, but surface temps remain close to freezing for rain
Saturday night. The surging system will also carry these warm
mid-level towards the north, and more sleet could be needed in
the forecast towards the northern cities.
The system is progressive, and lifts out of the area Sunday
evening with tapering snow showers. Lows fall into the single
digits across the north overnight, rebounding to the 20s and 30s
Monday. Conditions remain mostly dry Monday and Tuesday except
for a few snow showers.
The next chance at wintry precip arrives around mid-week,
although there is discrepancy apparent for timing and location
across guidance for little more than chance PoPs at this time.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: MVFR across the northern terminals this morning
w/some snow showers and blowing snow. VFR for KBGR and KBHB.
VFR all terminals tonight. LLWS is expected to set up early
Friday morning as a SW llvl jet of 45-50 kts at 2000 ft moves
across the region.
SHORT TERM:
Fri...Becoming MVFR in the afternoon. Potential for IFR vsbys in
light snow across the north in the morning, and Downeast sites
in afternoon. S wind 5-10kts and gusty.
Fri night/Sat...IFR becoming LIFR on Sat with possibly heavy
rainfall. LLWS expected at all terminals on Sat. Sw winds
5-10kts.
Sat night/Sun...IFR/LIFR rain changing to snow/sleet/frzg rain
north to south. Potential for significant icing exists from KHUL
to KBHB.
Sun night/Mon...Becoming VFR Sun evening. Light winds.
&&
.MARINE...
NEAR TERM: Gale Warning remains in effect. Winds are hitting
gale force attm w/44034 reporting 37 kts as of 08z(3AM). Winds
will diminish later this afternoon as high pres ridge to the s
begins to press toward the waters. Seas of 7-9 ft early today
will subside back to 4-5 ft by the afternoon.
Tonight...NW winds of 10 kts will shift to the SSW and to 15+
kts by early Friday morning. A llvl jet of 45 kts has the
potential to produce some gusts close to 25 kt by daybreak,
especially across the outer zones.
SHORT TERM: Seas increase to 6 to 9 feet Friday afternoon with
winds increasing to Gale. Winds slacken into the evening and
overnight hours before again picking up Saturday. Wave heights
increase 10 to 13 feet, with period around 8-10 seconds. Winds
will slacken below SCA Sunday morning, with long period swell
continuing and wave heights remaining above SCA into Monday
morning.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 5 PM EST this afternoon for
ANZ050>052.
&&
Near Term...Hewitt
Short Term...Cornwell
Long Term...Cornwell
Aviation...Hewitt/Cornwell
Marine...Hewitt/CornwellHazardous weather outlook, Jan 9, 11:04 AM EST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1104 AM EST Thu Jan 9 2020 MEZ001>006-010-011-015>017-029>032-101615- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1104 AM EST Thu Jan 9 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A major winter storm is possible Saturday night into Sunday. This storm could feature both significant snow accumulations across the north. Significant sleet and ice accumulations are possible across the Central Highlands, interior Downeast and the Bangor region. Please monitor your local forecast as more specific details develop. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-101615- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1104 AM EST Thu Jan 9 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gales will be possible again on Friday as well as Sat morning into the evening hours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:07 AM EST | Small Craft Advisory | CAR | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.